Citation: Jsmooth744. "Trip in Disguise?: An Experience with Kava (exp64820)". Erowid.org. Feb 4, 2016. erowid.org/exp/64820
Hello, I am a 158lb Male who has just started to use Kava Kava as a relaxant at the end of the day. Being an herbalist, pyschonaut of sorts I am open for new experiences. Here is my story.
I have used Kava Kava 3 times irregularly, before taking in 10grams of Kava for four days in a row. The kava was purchased from an online vendor (who will remain nameless.) It was Papua New Guinea 'Premium Kava' -- not the strongest but by far not the weakest. All was powdered, no messing with roots in a mortar and pestle. Just straining, kneading in water for 3 minutes. Simple.
I drank it in one gulp. To be truthful it didn't taste THAT bad but I was used to it. Instantly the tipper part of my tongue was numb followed by mildly numb lips. Relaxation ensued leaving me with a warm shiver, delightful, I know its working. My head is clear, relaxed, feeling sociable.
Techno seemed to be the best to listen to, then country, then rap, last was rock. The techno filled my (clear) head with deep tones that I would not be able to get off a dank bowl. The clarity was amazing.
Country was really relaxing, I was listening to the lyrics fully, which I usually do not do. Enjoying the singers voice.
Rap, around the area of techno, beats got annoying after being repeated.
Rock, I couldn't stand it, I just didn't like it on kava. Well let me clarify old rock and new rock. The old rock (Hendrix) was a lot more tolerable than the new (ETC...) rock out.
The euphoria was mild. I had no problem with it. On techno it was pretty fun to sway your head lightly.
Aside from the music the time went by pretty slow..7PM to 9PM felt like an eternity. I went to bed at exactly 12 o' clock. What I did not know was that I would wake up 2 hours later to find myself in the worst state of insomnia I've been in.
Prior to this night I have had light cases of insomnia a couple beforehand. But nothing like this.
Along with the insomnia came shortness of breath which made the night even worse. Being a prior asthmatic I cant nearly describe how this felt coming back so strong. With the shortness of breath, along came anxiety about the shortness of breath. So I start looking up immediately if this is a side effect of kava. Sure enough it was.
'Oh great its 3AM and I'm having this shit.'
On further investigation I find out 'Heavy Users' are more likely to have these symptoms rather than someone taking 300mg a day. So... I'm a heavy user for not even a full week and I get this. Oh boy am I fucking pissed. Not wanting to think it's fully kava I look up what I've been drinking lately. Which is: Green Tea and the other night Two Bags of Chamomile Tea.
Green Tea has shortness of breath..I hardly take enough to lift that side effect. So that's out. Chamomile I haven't used in a really long time until the night prior. It 'may' not agree with me but I severely doubt that. So that's out. So that leaves the Kava.
I'm up till 5:30, go to bed on a bag of chamomile.
Wow, for reports saying the next day you'll be clear headed, that wasn't the case for me. I was drowsy, somewhat sluggish, and yet again time distortion occurs. I woke up at 9:30 going back to sleep, awakening at 10:30, thinking its 12:30. So I'm left with 5 hours of sleep. My stomach wasnt at its best but it was tolerable, my respiratory condition subsided which was a good thing. I proceded to flush myself out with water. I relaxed on the couch for a bit, went to shave/take a shower.
This is where I noticed IT, I noticed the afterglow, it was exactly like the afterglow after mushrooms. I got more emotional (not depressed), was thinking about everything I could think of. What I could do to improve my life, appreciating what I have etc..
I went downstairs to find myself wandering around wondering 'hmm that could be improved'' how do they get that to work that way?' I was interested in everything my eyes laid on. Outside the colors were slightly vivid.
Update: I notice a very small blister on my mouse hand. This could be a side effect of dry skin starting/started. I put Aveeno on my hands and arms to prevent any future skin side effects.
Other: I think I will never try this again just because of the side effects that I got from it. It was nice while it lasted. Use in moderation.
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.